Alert archive / Minnesota / Flash Flood Warnings in 2005

Flash Flood Warning 51, NWS Sioux Falls, SD

September 24, 2005Nobles County, Minnesota

NWS Sioux Falls, SD issued this flash flood warning at Sep 24, 2005, 11:53 PM CDT for Nobles County, Minnesota. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 24, 2005, 11:53 PM CDT (04:53 UTC)
Expired
Sep 25, 2005, 4:00 AM CDT
In force
4 hr
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

County Nobles County, MN

The radar

The Sioux Falls radar (KFSD), 71 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 1:00 AM CDTFLASH FLOODWorthington, MNWIDESPREAD STREET FLOODING WITH CARS STALLED OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 67 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2005-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2005-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KFSD 250456
FFWFSD
MNC105-250900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1153 PM CDT SAT SEP 24 2005

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NOBLES COUNTY IN SOUTHWEST MINNESOTA

* UNTIL 400 AM CDT

* AT 1153 PM CDT...LAW ENFORCEMENT CONTINUES TO REPORT STREET   
  FLOODING AND BASEMENT FLOODING IN THE TOWN OF WORTHINGTON.  

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE WARNED 
AREA...CREATING THE POTENTIAL FOR ADDITIONAL FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4384 9606 4363 9604 4351 9604 4350 9547
      4384 9547

$$
BT
3 follow-up statements
000 
WGUS73 KFSD 250701
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
156 AM CDT SUN SEP 25 2005

MNC105-250900-
NOBLES MN-
156 AM CDT SUN SEP 25 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NOBLES COUNTY...

AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INIDICATED FOUR TO SIX 
INCHES OF RAIN HAS FALLEN OVER PORTIONS OF NOBLES COUNTY CAUSING 
URBAN AND SMALL STREAM FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4384 9606 4363 9604 4351 9604 4350 9547
      4384 9547

$$
BT
000 
WGUS73 KFSD 250849
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
348 AM CDT SUN SEP 25 2005

MNC105-250858-
NOBLES MN-
348 AM CDT SUN SEP 25 2005

...THE FLASH FLOOD WARNING FOR NOBLES COUNTY IS CANCELLED...

THE THREAT FOR HEAVY RAINS HAS DIMISHED...AND WIDESPREAD DLASH 
FLOODING IS NO EXPECTED. HOWEVER...FLOODING ALONG RIVERS AND STREAMS 
IS STILL POSSIBLE THIS MORNING AS OVER NIGHT RAINS RUN OFF INTO THR 
RIVER AND STREAMS.

LAT...LON 4384 9606 4363 9604 4351 9604 4350 9547
      4384 9547

$$

CJ
000 
WGUS73 KFSD 250850 CCA
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
348 AM CDT SUN SEP 25 2005

MNC105-250858-
NOBLES MN-
348 AM CDT SUN SEP 25 2005

...THE FLASH FLOOD WARNING FOR NOBLES COUNTY IS CANCELLED...

THE THREAT FOR HEAVY RAINS HAS DIMISHED...AND WIDESPREAD FLASH 
FLOODING IS NO EXPECTED. HOWEVER...FLOODING ALONG RIVERS AND STREAMS 
IS STILL POSSIBLE THIS MORNING AS OVER NIGHT RAINS RUN OFF INTO THE 
RIVERS AND STREAMS.

LAT...LON 4384 9606 4363 9604 4351 9604 4350 9547
      4384 9547

$$

CJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 10:35 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Sep 24, 10:35 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1035 PM CDT SAT SEP 24 2005

.DISCUSSION...
FAIRLY BUSY EVENING WITH VERY HEAVY RAINS WHICH DEVELOPED WEST OF
SIOUX FALLS AND HAVE MOVE EAST INTO SOUTHWEST MINNESOTA. NUMEROUS
REPORTS OF INTERSECTIONS FLOODED WITHIN SIOUX FALLS AND IN WINDOM
WITH RAINFALL RATES OF 1-2 INCHES/HOUR. RAINFALL STILL MOVING INTO
THE AREA FROM THE SOUTHWEST...WITH POTENTIAL FOR ADDITIONAL
DEVELOPMENT THROUGH THE OVERNIGHT...AND GOING AREA FOR FLASH FLOOD
WATCH LOOKS GOOD. UPDATED ZFP EARLIER WHEN WE CANCELLED PART OF THE
TORNADO WATCH...AND WILL FRESHEN UP A BIT MORE WHEN REMAINDER OF
WATCH EXPIRES AT 04Z. JH
&&

.PREV DISCUSSION...
A LOT GOING ON ACROSS THE NATION TODAY. WAVE MOVING ACROSS MN HELPED
SET OFF MORNING CONVECTION...AND ANOTHER STRONGER WAVE OVER THE
NORTHERN ROCKIES WILL PRESS EAST TODAY...BRINGING ANOTHER ROUND OF
THUNDERSTORMS. HURRICANE RITA SLOWLY LIFTING NORTHEAST INTO AR THIS
AFTERNOON. RITA MAY ACTUALLY AID IN THUNDERSTORM DEVELOPMENT ACROSS
THE REGION THIS EVENING...AS THE EFFECT OF THE STRONG WAVE MOVING
INTO THE ROCKIES AND RITA HELP FORCE LOW LEVEL WINDS TO A MORE
SOUTHEASTERLY DIRECTION.

SO...HERE IS THE POTENTIAL SCENARIO FOR TONIGHT. THUNDERSTORM
INITIATION LIKELY OVER NORTHEAST NEBRASKA ALONG AND JUST NORTH OF
OUTFLOW BOUNDARY. OAX SOUNDING SUGGESTS THAT SFC BASED CONVECTION
WILL NEED MID 90S TO BREAK CAP...SO BELIEVE SOMEWHERE CLOSER TO
925MB WILL BE INITIATION POINT. ENOUGH INSTABILITY AND FORCING
SHOULD ALLOW SOME SEVERE THUNDERSTORMS TO MOVE INTO NORTHWEST IOWA.
AS THIS POTENTIAL BATCH OF STORMS MOVES EAST...LOW LEVEL JET
CONTINUES TO FOCUS INTO THE SOUTHWEST PART OF THE CWA...LIKELY
ALLOWING ADDITIONAL DEVELOPMENT TO THE WEST OF THE COMPLEX...AND
MAYBE A LITTLE CLOSER TO THE 800MB BOUNDARY. THIS...ALONG WITH PWAT
VALUES AROUND 1.90 INCHES...SHOULD BRING ABOUT A HEAVY RAIN/FLASH
FLOOD THREAT...ESPECIALLY OVER NORTHWEST IA/EXTREME SOUTHEAST SD
WHERE 1 TO 1.5 INCHES OF RAIN FELL THIS MORNING. SO...WILL GO AHEAD
AND ISSUE A FLOOD WATCH FOR PARTS OF THE AREA. PLANNING ON ABOUT 1
TO 1.5 INCH BASIN AVERAGES WITH LOCAL 2 TO 4 INCH AMOUNTS.

PRECIPITATION SHOULD LINGER INTO SUNDAY...WITH AN ABUNDANCE OF LOW
CLOUDS AROUND MOST OF THE DAY. EXPECT VERY LITTLE DIURNAL RANGE AND
WILL PLAY SOME PRETTY COOL HIGHS...A LITTLE COOLER THAN THE GOING
FORECAST. SUNDAY NIGHT...HIGH PRESSURE BUILDS SOUTH WITH SOME COOLER
AIR. NOT TO SIGNIFICANT...AND WILL NOT CHANGE TEMPERATURES A LOT ON
MONDAY AND TUESDAY.

ANOTHER FRONT COMES DOWN ON TUESDAY NIGHT...WITH SOME OF THE COLDEST
AIR WEVE SEEN SO FAR THIS FALL.

IN THE LATTER PERIODS...RELATIVELY GOOD AGREEMENT BETWEEN ALL
MODELS(00Z/06Z GFS AND DGEX). COOL HIGH PRESSURE SAGS SOUTH INTO THE
AREA ON WEDNESDAY AS WAVE SWINGS SE THROUGH THE GREAT
LAKES...SETTING UP A COUPLE(WED-THU) OF NEAR NORMAL TEMPERATURE DAYS
WITH QUITE A BIT OF SUNSHINE. LOOKS LIKE THURSDAY MORNING SHOULD BE
THE COOLEST MORNING...WITH POTENTIAL FOR SOME MID 30S ALONG AND EAST
OF I29. FRIDAY A LITTLE BIT OF A TOUGHER CALL...WITH WEAK WAVE
MOVING INTO REGION AND POTENTIAL FOR SOME DAYTIME PRECIP. THIS
POTENTIAL LOOKS BEST OVER THE NORTHERN AND EASTERN CWA...AND WILL GO
ABOVE GUIDANCE WEST HALF AND NEAR ENS GUIDANCE(WHICH WAS WARMER THAN
THE MEX) OVER THE EAST. SHORTWAVE RIDGING SETS IN FRIDAY NIGHT
THROUGH EARLY SAT NIGHT...AHEAD OF NEXT WAVE. SATURDAY APPEARS TO
HAVE THE BEST CHANCE FOR MUCH ABOVE NORMAL TEMPERATURES...WITH
AMAZING AGREEMENT BETWEEN ALL MODELS AND THE ENSEMBLE. WILL CRANK
TEMPS UP ABOUT 5 TO 10 DEGREES ABOVE GUIDANCE ON HIGHS.
OVERALL...ABOVE GUIDANCE ON LOWS ALL BUT THU MORNING...AND ABOVE
GUIDANCE ALL BUT FRIDAY IN THE EAST ON HIGHS.

&&

WATCHES/WARNINGS/ADVISORIES...
SD...SDZ062-066-067-069>071.
MN...MNZ080-081-089-090-098.
IA...IAZ001>003-012>014-020-021.
NE...NONE.

&&

08
Hazardous weather outlook, Sep 24, 11:06 AM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1106 AM CDT SAT SEP 24 2005

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1106 AM CDT SAT SEP 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE
REGION LATER THIS AFTERNOON AND TONIGHT.  INSTABILITY WILL BE
SIGNIFICANT ENOUGH OVER FAR SOUTHEASTERN SOUTH DAKOTA AND
NORTHWESTERN IOWA FOR THE DEVELOPMENT OF SEVERE STORMS OVER THIS
AREA BY THE EVENING.  MAIN THREATS WITH THESE STORMS WILL BE
LARGE HAIL AND HEAVY RAINFALL.WHILE GUSTY WINDS WILL BE A
POSSIBILITY IN ANY OF THE STORMS THAT DO DEVELOP...DO NOT EXPECT
THIS TO BE A SIGNIFICANT THREAT.

FLOODING...
WITH SIGNIFICANT MOISTURE IN PLACE OVER SOUTHEASTERN SOUTH DAKOTA
AND NORTHWESTERN IOWA LATER THIS AFTERNOON AND TONIGHT...EXPECT
HEAVY RAINFALL OVER THIS AREA WITH SHOWER AND THUNDERSTORM
ACTIVITY THAT WILL DEVELOP BY LATE THIS AFTERNOON.  RAINFALL
AMOUNTS MAY BE IN EXCESS OF 1 INCH OVER SOME LOCALES THROUGH THE
NIGHTTIME HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM OVER FAR
SOUTHEASTERN SOUTH DAKOTA AND NORTHWESTERN IOWA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 24, 7:53 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
753 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     FLASH FLOOD      SIOUX FALLS             43.54N 96.73W
09/24/2005                   MINNEHAHA          SD   LAW ENFORCEMENT

            TWO TO THREE FEET OF WATER AT AN INTERSECTION ON KIWANIS
            AVE BETWEEN 22ND AND 33RD ST. ALSO MANHOLE COVERS BLOWN
            OFF.

0745 PM     FLASH FLOOD      SIOUX FALLS             43.54N 96.73W
09/24/2005                   MINNEHAHA          SD   NWS EMPLOYEE

            ONE FOOT OF WATER AT 41ST ST AND LOUISE AVE. ALSO CAR
            STALLED IN 1.5 FEET OF WATER AT 49ST AND LOUISE AVE.

&&

JHACKER
Special weather statement, Sep 24, 8:25 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
825 PM CDT SAT SEP 24 2005

IAZ001>002-012>013-020-MNZ089-098-SDZ062-065>071-
250230-
LYON-OBRIEN-OSCEOLA-PLYMOUTH-SIOUX-NOBLES-ROCK-BON HOMME-CLAY-
HUTCHINSON-LINCOLN-MINNEHAHA-TURNER-UNION-YANKTON-
825 PM CDT SAT SEP 24 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 814 FOR
THE FOLLOWING AREA...

IN IOWA THIS CANCELS 5 COUNTIES

IN NORTHWEST IOWA...

LYON... OBRIEN... OSCEOLA...
PLYMOUTH... SIOUX.

IN MINNESOTA THIS CANCELS 2 COUNTIES

IN SOUTHWEST MINNESOTA...

NOBLES... ROCK.

IN SOUTH DAKOTA THIS CANCELS 8 COUNTIES

IN SOUTHEAST SOUTH DAKOTA...

BON HOMME... CLAY... HUTCHINSON...
LINCOLN... MINNEHAHA... TURNER...
UNION... YANKTON.

THIS INCLUDES THE CITIES OF...CANTON...ELK POINT...LE MARS...
LUVERNE...NORTH SIOUX CITY...OLIVET...ORANGE CITY...PARKER...
PARKSTON...PRIMGHAR...ROCK RAPIDS...SHELDON...SIBLEY...
SIOUX CENTER...SIOUX FALLS...TYNDALL...VERMILLION...
WORTHINGTON AND YANKTON.

IAZ021-031>032-NEZ013>014-250400-
CHEROKEE-IDA-WOODBURY-DAKOTA-DIXON-
825 PM CDT SAT SEP 24 2005

...TORNADO WATCH NUMBER 814 REMAINS VALID UNTIL 11 PM CDT FOR THE
FOLLOWING AREA...

IN IOWA THIS WATCH INCLUDES 3 COUNTIES

IN NORTHWEST IOWA...

CHEROKEE... IDA... WOODBURY.

IN NEBRASKA THIS WATCH INCLUDES 2 COUNTIES

IN NORTHEAST NEBRASKA...

DAKOTA... DIXON.

THIS INCLUDES THE CITIES OF...CHEROKEE...IDA GROVE...PONCA...
SIOUX CITY...SOUTH SIOUX CITY AND WAKEFIELD.

 HACKER
Local storm report, Sep 24, 9:29 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
929 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      SIOUX FALLS             43.54N 96.73W
09/24/2005                   MINNEHAHA          SD   PUBLIC

            SOME WATER IN A BASEMENT ON SOUTHEASTERN AVE.

0911 PM     FLASH FLOOD      WINDOM                  43.87N 95.12W
09/24/2005                   COTTONWOOD         MN   FIRE DEPT/RESCUE

            WATER UP TO THE CURB ON CITY STREETS.

0922 PM     FLASH FLOOD      WINDOM                  43.87N 95.12W
09/24/2005                   COTTONWOOD         MN   FIRE DEPT/RESCUE

            WATER FLOWING INTO BASEMENTS.

&&

JHACKER
Local storm report, Sep 24, 10:20 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1020 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             1 W OCHEYEDAN           43.42N 95.56W
09/24/2005  0.75 INCH        OSCEOLA            IA   EMERGENCY MNGR

0958 PM     FLASH FLOOD      WINDOM                  43.87N 95.12W
09/24/2005                   COTTONWOOD         MN   FIRE DEPT/RESCUE

            HIGHWAY 71 UNDERPASS ON SOUTH SIDE OF TOWN FLOODED. ALSO
            UP TO 3 FEET OF WATER IN SOME PARKING LOTS FLOODING CARS.

&&

JHACKER
Local storm report, Sep 24, 10:46 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1046 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      WORTHINGTON             43.63N 95.60W
09/24/2005                   NOBLES             MN   LAW ENFORCEMENT

            STREETS FLOODED THROUGHOUT THE TOWN. WATER UP TO CAR
            BUMPERS IN SOME INTERSECTION...STALLING CARS. STILL
            RAINING AS OF 1045 PM CDT.

&&

JHACKER
Special weather statement, Sep 24, 10:58 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1058 PM CDT SAT SEP 24 2005

IAZ021-031>032-NEZ013>014-250500-
CHEROKEE-IDA-WOODBURY-DAKOTA-DIXON-
1058 PM CDT SAT SEP 24 2005

...THE NATIONAL WEATHER SERVICE WILL ALLOW TORNADO WATCH 814 TO
EXPIRE FOR THE FOLLOWING AREA...

IN IOWA THIS ALLOWS TO EXPIRE 3 COUNTIES

IN NORTHWEST IOWA...

CHEROKEE... IDA... WOODBURY.

IN NEBRASKA THIS ALLOWS TO EXPIRE 2 COUNTIES

IN NORTHEAST NEBRASKA...

DAKOTA... DIXON.

THIS INCLUDES THE CITIES OF...CHEROKEE...IDA GROVE...PONCA...
SIOUX CITY...SOUTH SIOUX CITY AND WAKEFIELD.

 JH

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 8:32 PM CDTSevere Thunderstorm WarningFSDNobles28 min
Sep 24, 9:17 PM CDTFlash Flood WarningFSDCottonwood, Jackson3 hr
Sep 25, 12:04 AM CDTFlash Flood WarningFSDCottonwood4 hr
Sep 25, 1:14 AM CDTFlash Flood WarningFSDJackson4 hr

Nearby

Flash Flood Warnings in Minnesota, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.